Georgia, 2016

Damaging Wind in Georgia, March 1, 2016

March 1, 2016 · NWS FFC · 1 event in 1 county or zone

A line of strong thunderstorms associated with a cold front swept through north Georgia during the late afternoon and evening. An isolated severe thunderstorm produced a few reports of downed trees and power lines across the eastern suburbs of the Atlanta metropolitan area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A line of strong thunderstorms associated with a cold front swept through north Georgia during the late afternoon and evening. An isolated severe thunderstorm produced a few reports of downed trees and power lines across the eastern suburbs of the Atlanta metropolitan area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Mar 1, 8:47 PM EST, 17 minutes earlier.

Area forecast discussion, Mar 1, 8:47 PM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
847 PM EST TUE MAR 1 2016

.UPDATE...
UPDATED TO CLEAR HARALSON... PAULDING... COBB... CHEROKEE...
BARTOW AND FLOYD FROM THE WATCH AREA SINCE THE LINE OF STORMS HAS
MOVED SOUTH AND EAST OF THESE COUNTIES. INSTABILITIES REMAIN
WEAK... SO MAINLY EXPECTING WIND GUSTS IN THE 40-45 MPH RANGE WITH
THE STRONGER CELLS... ALTHOUGH CANNOT RULE OUT AN ISOLATED SEVERE
STORM STILL. OTHERWISE... WILL CONTINUE TO CLEAR COUNTIES FROM THE
WATCH AS THE MAIN LINE OF CONVECTION CLEARS A GROUP OF COUNTIES.
/39

.PREV DISCUSSION... /ISSUED 643 PM EST TUE MAR 1 2016/

EVENING UPDATE...
A SURGE OF THUNDERSTORM COVERAGE IS OCCURRING IN CENTRAL AND EAST
CENTRAL AL THIS EVENING AND THESE STORMS HAVE THE POTENTIAL TO
BRING SOME ISOLATED TO SCATTERED STRONG TO POSSIBLY SEVERE STORMS
TO PARTS OF NORTH AND WEST CENTRAL GA THROUGH THE EVENING. SPC HAS
POSTED A SEVERE THUNDERSTORM WATCH BOX GENERALLY FROM A ROME TO
GAINESVILLE LINE ON THE NORTH SIDE... DOWN TO A COLUMBUS TO
EATONTON LINE ON THE SOUTH SIDE THROUGH 2 AM TONIGHT. NOT EXPECTING
ANYTHING WIDESPREAD... JUST CANNOT RULE OUT A FEW STRONG TO SEVERE
STORMS... ESPECIALLY ALONG ANY BOWING LINE SEGMENTS NOTED ON
RADAR. STRONG WINDS AND SMALL HAIL ARE THE MAIN STORM THREATS
THROUGH THE EVENING. /39

PREV DISCUSSION... /ISSUED 503 PM EST TUE MAR 1 2016/

UPDATE...
LATEST RADAR TRENDS ARE SUGGESTING THE POTENTIAL FOR STRONG TO
SEVERE STORMS IS DIMINISHING AS THE CURRENT AREA OF CONVECTION
MOVING INTO NW GA HAS MOVED WELL OUT AHEAD OF THE FRONT AND UPPER
SUPPORT. THIS... COUPLED WITH A LACK OF A SURGE IN WARM...MOIST AND
UNSTABLE AIR IS RESULTING IN MAINLY MODERATE SHOWERS WITH SOME
EMBEDDED THUNDERSTORMS STILL NOTED BACK INTO NORTH CENTRAL AL. STILL
COULD SEE REDEVELOPMENT ALONG THE FRONT THAT IS STILL BACK WEST AND
APPROACHING THE NE MS/NW AL STATE LINE. HAVE BACKED OFF ON WORDING
SLIGHTLY FOR SEVERE IN THE HWO... ZONES AND GRAPHICS FOR NOW...
BUT STILL CANNOT RULE OUT SOME ISOLATED TO POSSIBLY SCATTERED
STRONG STORM COVERAGE THROUGH THE EVENING AND MAYBE EVEN SHORTLY
AFTER MIDNIGHT ALONG AND AHEAD OF THE FRONT. ALTHOUGH STILL CANNOT
RULE OUT A FEW SEVERE STORMS JUST YET... NOT EXPECTING ANY
WIDESPREAD SEVERE STORMS AT THIS TIME. WILL CONTINUE TO MONITOR
TRENDS CLOSELY AND UPDATE PRODUCTS IF THINGS BEGIN TO CHANGE. /39

PREVIOUS DISCUSSIONS... / ISSUED AT 223 PM EST TUE MAR 1 2016/

SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
A SQUALL LINE ASSOCIATED WITH THE COLD FRONT IS DEPICTED WELL ON THE
HI RES MODELS. THIS SQUALL LINE AND COLD FRONT WILL MOVE RAPIDLY
ACROSS THE CWA THIS EVENING WITH THE PRECIP ENDING QUICKLY BEHIND
THE FRONT. BY WEDNESDAY MORNING SKIES SHOULD BE PARTLY CLOUDY ACROSS
MOST OF THE CWA. WINDS WILL REMAIN GUSTY INTO THIS EVENING AHEAD OF
THE FRONT AND ALSO BEHIND THE FRONT AS THEY BECOME NORTHWEST.
ANOTHER SYSTEM WILL BRING AN INCREASE IN HIGHER LEVEL CLOUDS
WEDNESDAY NIGHT. MUCH COOLER AIR WILL SPREAD INTO THE CWA TONIGHT
AND WEDNESDAY WITH MAX TEMPS TOMORROW 10 TO 20 DEGREES COLDER THAN
TODAY.

17

LONG TERM /THURSDAY THROUGH TUESDAY/...
MAINLY ONLY TWEAKS TO THE LONG TERM BASED ON THE LASTEST GUIDANCE.

BDL

PREVIOUS LONG TERM DISCUSSION...
THE EXTENDED FORECAST STARTS OFF WITH WEAK HIGH PRESSURE OVER THE
AREA. THIS RIDGE DOES NOT LAST LONG AS NEXT FRONTAL SYSTEM MOVES
INTO THE REGION FROM THE NORTHERN PLAINS. THIS NEXT SYSTEM PUSHES SE
OUT OF THE NORTHERN PLAINS WED NIGHT/THU MORNING BRINGING ANOTHER
CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION THU AFTERNOON
AND NIGHT. THIS SYSTEM DOES NOT HAVE AS MUCH INSTABILITY
ASSOCIATED WITH IT SO NOT EXPECTING ANY SEVERE WEATHER. THIS
SYSTEM CLEARS THE AREA BY FRIDAY MORNING AND WITH HIGH PRESSURE
BUILDING IN FOR THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK.

01

AVIATION...
00Z UPDATE...
EXPECT WIDESPREAD SHOWERS ALONG WITH LOW VFR TO MVFR LEVEL CIGS
TO SPREAD INTO THE ATLANTA TAF SITES BY 00-01Z THIS EVENING...
ALONG WITH TEMPO TSRA THROUGH 04Z. MVFR CIGS WILL LIKELY PREVAIL
THROUGH AROUND 07-08Z TONIGHT. THEN EXPECT CIGS TO IMPROVE THE
CONVECTION... WITH MOST AREAS SEEING VFR CONDITIONS BY 10-12Z WED
MORNING. THE LINE OF STORMS WILL MOVE INTO THE AHN AROUND 01-02Z
AND INTO CSG AND MCN AROUND 02-04Z. WINDS WILL BE SOUTHWEST AND
GUSTY THIS EVENING...THEN WEST TO NORTHWEST AND GUSTY BEHIND THE
LINE OF MAIN CONVECTION. EXPECT VFR CONDITIONS AND GUSTY NW WINDS
ON WED.

//ATL CONFIDENCE...00Z UPDATE...
MEDIUM ON CIGS... HIGH ON REMAINING ELEMENTS

39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          42  55  34  60 /  90  10   0  70
ATLANTA         40  53  35  60 / 100   5   0  70
BLAIRSVILLE     35  45  28  51 / 100  10   0  80
CARTERSVILLE    39  50  32  58 / 100   5   0  80
COLUMBUS        46  61  36  65 /  80   5   0  50
GAINESVILLE     39  50  34  56 / 100  10   0  80
MACON           47  61  33  66 /  60   5   0  20
ROME            38  50  32  57 / 100   5   0  80
PEACHTREE CITY  42  55  33  62 / 100   5   0  70
VIDALIA         54  65  39  70 /  40   5   0  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 2 AM EST WEDNESDAY FOR THE
FOLLOWING ZONES: BANKS...BARROW...BUTTS...CARROLL...CLARKE...
CLAYTON...COWETA...DEKALB...DOUGLAS...FAYETTE...FORSYTH...
GREENE...GWINNETT...HALL...HARRIS...HEARD...HENRY...JACKSON...
JASPER...LAMAR...MADISON...MERIWETHER...MONROE...MORGAN...
MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PIKE...
PUTNAM...ROCKDALE...SOUTH FULTON...SPALDING...TALBOT...
TALIAFERRO...TROUP...UPSON...WALTON...WILKES.

&&

SHORT TERM...39
LONG TERM....BAKER
AVIATION...39
Hazardous weather outlook, Mar 1, 6:39 PM EST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
639 PM EST TUE MAR 1 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-022345-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
639 PM EST TUE MAR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR SOUTHERN PORTIONS OF
NORTH GEORGIA AND WEST CENTRAL GEORGIA UNTIL 2 AM...

ISOLATED SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING ACROSS
PORTIONS OF NORTH AND CENTRAL GEORGIA...MAINLY ALONG AND NORTH OF
A LAGRANGE...TO ATLANTA...TO GAINESVILLE LINE.

POTENTIAL WEATHER HAZARDS...
STRONG TO DAMAGING WINDS...SMALL HAIL...FREQUENT LIGHTNING...AND
BRIEF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ANOTHER WEAKER LOW PRESSURE SYSTEM BRINGS SHOWERS AND ISOLATED
THUNDERSTORMS BACK TO THE AREA THURSDAY AFTERNOON AND NIGHT. THERE
IS NOT AS MUCH INSTABILITY WITH THIS SECOND SYSTEM SO NOT
EXPECTING ANY SEVERE WEATHER. HIGH PRESSURE BUILDS BACK INTO THE
REGION FRIDAY WITH MOSTLY CLEAR SKIES EXPECTED FOR THE WEEKEND
AND INTO THE BEGINNING OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Mar 1, 7:13 PM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
713 PM EST TUE MAR 1 2016

GAZ030-041-020045-
HARALSON GA-POLK GA-
713 PM EST TUE MAR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARALSON AND
SOUTHWESTERN POLK COUNTIES UNTIL 745 PM EST...

AT 713 PM EST...A STRONG THUNDERSTORM WAS 7 MILES NORTHEAST OF MARS
HILLS...OR 7 MILES SOUTH OF CEDARTOWN...MOVING EAST AT 60 MPH.

  HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BUCHANAN...TALLAPOOSA AND FELTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

LAT...LON 3400 8536 3393 8509 3375 8521 3385 8538
      3393 8539
TIME...MOT...LOC 0013Z 288DEG 53KT 3391 8530

KOVACIK
Special weather statement, Mar 1, 7:32 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
732 PM EST TUE MAR 1 2016

GAZ030>032-041>043-020100-
COBB GA-PAULDING GA-CARROLL GA-HARALSON GA-DOUGLAS GA-POLK GA-
732 PM EST TUE MAR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COBB...PAULDING...
CARROLL...HARALSON...WESTERN DOUGLAS AND SOUTHEASTERN POLK COUNTIES
UNTIL 800 PM EST...

AT 731 PM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BRASWELL TO NEAR MOUNT ZION...AND MOVING EAST AT
90 MPH.

  HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MARIETTA...DOUGLASVILLE...CARROLLTON...DALLAS...BUCHANAN...VILLA RICA...
POWDER SPRINGS...AUSTELL...BREMEN...TEMPLE...ROCKMART...HIRAM...TALLAPOOSA...
MOUNT ZION...WHITESBURG...WACO...BRASWELL...YORKVILLE...NEW HOPE AND
BOWDON JUNCTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

LAT...LON 3375 8528 3407 8498 3394 8457 3345 8497
      3346 8498 3344 8499 3366 8534 3368 8534
TIME...MOT...LOC 0031Z 286DEG 78KT 3399 8488 3366 8523

KOVACIK
Special weather statement, Mar 1, 7:59 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
759 PM EST TUE MAR 1 2016

GAZ021-033-034-044-045-052>055-020145-
HEARD GA-DEKALB GA-NORTH FULTON GA-SOUTH FULTON GA-CLAYTON GA-
GWINNETT GA-COWETA GA-FAYETTE GA-CHEROKEE GA-
759 PM EST TUE MAR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR HEARD...DEKALB...NORTH FULTON...
SOUTH FULTON...CLAYTON...SOUTHWESTERN GWINNETT...COWETA...FAYETTE AND
SOUTHWESTERN CHEROKEE COUNTIES UNTIL 845 PM EST...

AT 759 PM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM WOODSTOCK TO NEAR DOUGLASVILLE TO NEAR MORRISON CROSS
ROADS...AND MOVING SOUTHEAST AT 35 MPH.

  HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA...NEWNAN...DOUGLASVILLE...CANTON...DECATUR...FAYETTEVILLE...
JONESBORO...FRANKLIN...SANDY SPRINGS...ROSWELL...JOHNS CREEK...ALPHARETTA...
DUNWOODY...PEACHTREE CITY...EAST POINT...DULUTH...STOCKBRIDGE...WOODSTOCK...
UNION CITY AND FOREST PARK.

LAT...LON 3344 8494 3352 8482 3360 8479 3383 8446
      3391 8445 3398 8438 3407 8442 3408 8466
      3422 8456 3401 8405 3365 8421 3365 8428
      3359 8424 3343 8431 3343 8435 3336 8435
      3322 8473 3320 8511 3313 8524 3343 8529
TIME...MOT...LOC 0059Z 308DEG 31KT 3412 8454 3371 8482 3345 8542

KOVACIK
Special weather statement, Mar 1, 8:46 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
846 PM EST TUE MAR 1 2016

GAZ046-048-052>058-066>071-078-079-089-020215-
MUSCOGEE GA-UPSON GA-NEWTON GA-CLAYTON GA-ROCKDALE GA-PIKE GA-
LAMAR GA-FAYETTE GA-MONROE GA-MERIWETHER GA-HEARD GA-HENRY GA-
HARRIS GA-TALBOT GA-TROUP GA-SPALDING GA-COWETA GA-BUTTS GA-
846 PM EST TUE MAR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MUSCOGEE...UPSON...
SOUTHWESTERN NEWTON...CLAYTON...SOUTHWESTERN ROCKDALE...PIKE...
LAMAR...FAYETTE...NORTHWESTERN MONROE...MERIWETHER...SOUTHEASTERN
HEARD...HENRY...HARRIS...NORTHERN TALBOT...TROUP...SPALDING...
SOUTHERN COWETA AND WESTERN BUTTS COUNTIES UNTIL 915 PM EST...

AT 846 PM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM STOCKBRIDGE TO NEAR TURIN TO VEASEY CREEK PARK...AND
MOVING SOUTH AT 40 MPH.

  HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
NEWNAN...LAGRANGE...GRIFFIN...MCDONOUGH...FAYETTEVILLE...CONYERS...
THOMASTON...BARNESVILLE...JACKSON...JONESBORO...FORSYTH...ZEBULON...
HAMILTON...GREENVILLE...PEACHTREE CITY...STOCKBRIDGE...HAMPTON...LOVEJOY...
LOCUST GROVE AND MANCHESTER.

LAT...LON 3364 8415 3362 8411 3367 8409 3369 8405
      3310 8388 3276 8434 3257 8506 3263 8508
      3264 8511 3266 8509 3269 8512 3274 8511
      3276 8514 3278 8512 3281 8517 3285 8515
      3286 8519 3310 8523
TIME...MOT...LOC 0146Z 341DEG 35KT 3354 8425 3330 8467 3300 8526

The radar

The Atlanta radar (KFFC), 57 km away, was scanning. The volume nearest the first event began at 02:03 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Newton

When
March 1, 9:04 PM EST to 9:14 PM EST
Where
Newton County, 1.62 mi W of Abide Awhile to 1.27 mi S of Beaver Creek
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
911 Call Center
Coordinates
33.567, -83.998

The Newton County 911 Center reported trees and power lines blown down around Christian Circle at Christian Drive, on Mills Drive, and around Salem Road at Russell Braden Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2016Every state in 2016This day in weather historyWarnings in Georgia, March 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 617696.